# SDR CHQA200900263

- Difficulty date: January 2, 2009
- Submitted: January 5, 2009
- Operation: Air carrier
- Aircraft: N645BR
- Make and model: Cndair CL6002B19
- Aircraft serial: 7383
- Aircraft time: 18,623 hours, 15,625 cycles
- Engine: Ge CF343B1
- Engine time: 1,727 hours, 1,330 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Part number: 5022T04P03
- Condition: Leaking
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B, J
- Precautionary procedure: A

## Discrepancy

WHILE CLIMBING THROUGH FL185 THE FLIGHT CREW REPORTED SMELLING AN OILY ODOR AND SHORTLY THERE AFTER THE F/A REPORTED A BLUISH OILY SMELLING HAZE FILLING THE CABIN.  THE EMERGENCY CHECKLISTS WERE FOLLOWED ALONG WITH THE QRH AND THE ACFT PREPARED TO RETURN TO DEPARTURE.  THE RAM AIR VALVES WERE OPENED AND THE CABIN HAZE BEGAN TO DISSIPATE.  THE SOURCE OF THE HAZE/SMELL WAS ISOLATED TO THE RT BLEED SYS, AND THE ACFT LANDED WITHOUT INCIDENT.  THE RT ENGINE WAS BOROSCOPED AND THE NR 3 CARBON SEAL WAS FOUND TO BE LEAKING.  THE ACFT WAS THEN FERRIED TO SDF WITH THE NR 2 BLEED SYS SECURED CLOSED.  THE NR 3 CARBON SEAL IS CURRENTLY BEING REPLACED.
